MAUDE Adverse Event Report: PRYTIME MEDICAL DEVICES, INC. PREBOA-PRO CATHETER; Catheter, intravascular occluding, temporary

PRYTIME MEDICAL DEVICES, INC. PREBOA-PRO CATHETER; Catheter, intravascular occluding, temporary
Catalog Number PRP7226-PRO
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 09/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Two factors may have played a role in the technical difficulties summarized above.One, it is unknown whether all fluid was completely removed from the balloon prior to attempted removal.As noted in the ifu, failure to remove all fluid from the balloon prior to attempted removal may make it difficult or impossible to remove the catheter from the introducer sheath and/or vessel.The second is the size of the syringe used during the removal process was a 10ml syringe.Again, per the ifu, for balloon deflation and removal, "slowly deflate the balloon by opening the balloon stopcock and drawing a vacuum using the syringe (recommend using a 30cc syringe) until the balloon is completely deflated.".
 
Event or Problem Description
Prytime is filing this report with an abundance of caution as the reboa catheter was present during a case that required surgical intervention for removal.The case involved a patient who was presented at the facility with a gunshot wound.A sheath was placed in the right cfa in preparation for a reboa procedure.The balloon catheter was inserted into zone one and inflated with partial occlusion for three-hours.Per the surgeon, they conducted two cycles (cyclic inflation/deflation) as the procedure was lengthy and required extended balloon inflation.There were no issues encountered during advancement of the catheter through the sheath, or during use of the catheter for the reboa procedure.After the operating procedure was completed, the balloon catheter was deflated and prepared for removal.The trauma surgeon reported difficulty during attempted removal of the catheter through the sheath and consulted with the vascular department.Vascular performed all required steps for the removal process and still met resistance.To remove the catheter, the vascular surgeon proceeded with a vertical incision and removed the catheter and sheath as one unit.He noted that since he did not pull the catheter through the tissue, there were no complications.He performed an arteriotomy and stated the patient was healing fine.Upon investigation of this incident, it is not known whether all fluid was removed from the balloon prior to attempted removal.Also, it was noted by the first surgeon that during the deflation procedure a 10cc syringe was used, whereas a 30cc syringe was used as per the vascular surgeon.Overall, there was no confirmed deficiency with the prytime product exhibited in this case.It was determined that the likely cause of removal difficulty may be attributed to use-error, as a 30cc is recommended in the ifu.

Brand Name
PREBOA-PRO CATHETER
Common Device Name
Catheter, intravascular occluding, temporary
Manufacturer (Section D)
PRYTIME MEDICAL DEVICES, INC.
12 upper balcones rd
suite 300
boerne TX 78006
Manufacturer (Section G)
PRYTIME MEDICAL DEVICES, INC.
12 upper balcones rd
suite 300
boerne TX 78006
Manufacturer Contact
brian young
12 upper balcones rd
suite 300
boerne, TX 78006
MDR Report Key18062283
Report Number3026788751-2023-00017
Device Sequence Number12637481
Product Code MJN
UDI-Device Identifier00850001105064
UDI-Public850001105064
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K200459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPRP7226-PRO
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown